MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: risk manager.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a cope mandril wire guide for a peripherally inserted central catheter (picc) line placement in the right arm.During the procedure, the wire became lodged in the patient's scar tissue.When the operator attempted to remove the wire by pulling it back, the wire unraveled.After several attempts at removal, the wire was "retrieved".As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Correction: d2a, d2b.Investigation ¿ evaluation (b)(6) san jose med ctr, in san jose ca, informed cook on (b)(6) 2020 of an incident involving a cope mandril wire guide, rpn: pmg-18sp-60-cope from lot# 13294543.The complainant reported that during a picc line procedure the wire became lodged in the patients scar tissue.When the wire was pulled back/withdrawn, it unraveled.Several attempts were required to retrieve the wire on (b)(6) 2020.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, and quality control were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.Therefore, no physical examinations could be performed.A device master record (dmr) review was performed and quality control procedures associated with the complaint were identified.Cook concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) review on lot# 13294543 recorded no non-conformances.A data base search revealed one additional complaint for lot# 13294543 from the field.The additional complaint was reported by the same customer for the same/similar failure mode, the wire sheared off into the patient¿s kidney.As there are no related non-conformances, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cope mandril wire guide, rpn: pmg-18sp-60-cope is not supplied with an instructions for use (ifu).Based on the information provided, no inspection of returned product and the results of the investigation, it was concluded the main cause of the failure is component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11061393
Report Number1820334-2020-02356
Device Sequence Number1751959
Product Code DQX
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)250727(10)13294543
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2025
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number13294543
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown